Maryland, 2011Damaging Winds in Maryland, July 19, 2011
July 19, 2011 · NWS LWX · 10 events in 4 counties and zones
A cold front passed through the area on the 19th. A warm and moist air mass ahead of the boundary caused moderate amounts of instability to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $86,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed through the area on the 19th. A warm and moist air mass ahead of the boundary caused moderate amounts of instability to develop. The instability combined with forcing from the front to trigger showers and thunderstorms. Some thunderstorms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 19, 1:36 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 19, 1:36 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
236 PM EDT TUE JUL 19 2011
.SYNOPSIS...
A WEAK BOUNDARY WILL SLOWLY PUSH SOUTH ACROSS THE MID ATLANTIC
REGION THROUGH WEDNESDAY. STRONG HIGH PRESSURE ALOFT WILL BUILD FOR
THE LATTER HALF OF THE WEEK...LEADING TO HOT AND HUMID CONDTIONS.
&&
.NEAR TERM /THROUGH TONIGHT/...
WEAK FRONTAL BOUNDARY STILL DRAPED FROM CENTRAL OHIO THROUGH CENTRAL
PA THIS AFTERNOON. LEE TROUGH REMAINS SITUATED ACROSS THE EASTERN
CWFA. EARLIER MCS ACTIVITY HAS WEAKENED AND IS NOW ACROSS SW
VIRGINIA...BUT CONSIDERABLE CLOUD COVER CONTINUES ACROSS MOST OF THE
CWFA. VISIBLE SATELLITE IMAGERY SHOWS BREAKS IN THE CLOUD COVER
ACROSS THE NE...WHERE A GOOD CU FIELD HAS DEVELOPED ALONG WITH
SCATTERED SHOWERS AND THUNDERSTORMS.
MODIFIED 12Z SOUNDING SHOWED GOOD SURFACE INSTABILITY...WITH A NICE
INVERTED V STRUCTURE. CONVECTION SHOULD CONTINUE TO FORM ALONG ANY
MESOSCALE BOUNDARIES AND DIFFERENTIAL HEATING BOUNDARIES. DAMAGING
WIND GUSTS SHOULD BE THE PRIMARY THREAT FROM ANY SEVERE
THUNDERSTORMS THAT DEVELOP...ALONG WITH LOCALLY HEAVY RAINFALL. DO
EXPECT CONVECTION COVERAGE TO DIMINISH WITH THE LOSS OF HEATING.
WEAK FRONT WILL CONTINUE TO SLOWLY PUSH SOUTH THROUGH
TOMORROW...WITH HIGH PRESSURE BUILDING BEHIND THE BOUNDARY. AT THIS
POINT...NOT MUCH FORCING ALONG THE BOUNDARY AND CONVECTION SHOULD BE
LIMITED TO THE HIGHER TERRAIN.
TEMPS IN THE MID 90S WITH HEAT INDICES NEAR 100 EXPECTED ACROSS MUCH
OF THE AREA ON WEDNESDAY.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
A STRONG UPPER LEVEL RIDGE IS STILL EXPECTED TO GRADUALLY INTENSIFY
OVER THE CENTRAL CONUS THROUGH FRIDAY. THIS WILL HELP TO KEEP A VERY
WARM AND MOIST AIRMASS IN PLACE OVER THE REGION DURING THIS TIME.
ALOFT...PREVAILING NORTHWESTERLY FLOW WILL HELP MOVE SEVERAL WEAK
SHORTWAVES ACROSS THE CWA INTO THE WEEKEND. THESE SHORTWAVES SHOULD
ALLOW FOR SUFFICIENT LIFT TO HELP TRIGGER SHOWERS AND THUNDERSTORMS
EACH AFTERNOON. THE BEST CHANCE FOR PRECIPITATION APPEARS TO BE
FRIDAY AFTERNOON WITH MAX HEATING AS A SURFACE BOUNDARY SAGS
SOUTHWARD ACROSS THE MASON-DIXON LINE. TEMPERATURES AND HUMIDITY
WILL CERTAINLY BE HIGH ENOUGH TO PROVIDE A FAVORABLE ENVIRONMENT FOR
STORMS. AREAS ALONG THE MD/PA BORDER SOUTH TO THE BALTIMORE METRO
AREA SHOULD SEE THE MOST ACTIVITY.
HOWEVER...THE BIGGEST CONCERN FOR THE SHORT TERM ARE FORECASTED HIGH
HEAT INDICES. BY THURSDAY...MAX TEMPS SHOULD REACH INTO THE UPPER
90S AND LOWER 100S. MAX TEMPS FRIDAY WILL TOP OFF IN THE LOWER 100S
ACROSS MANY LOCATIONS. HEAT INDICES AROUND 110 ARE POSSIBLE THURSDAY
AND EVEN HOTTER CONDITIONS ARE EXPECTED FRIDAY WITH HEAT INDICES UP
TO 115 DEGREES. AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR THURSDAY
AFTERNOON AND EVENING...AND WILL LIKELY BE WARRANTED FOR FRIDAY.
THERE WILL BE LITTLE RELIEF FROM THE HEAT AT NIGHT WITH MIN TEMPS
RANGING FROM THE MID 70S TO LOW 80S...HIGHEST TEMPS EXPECTED TO BE
IN THE METRO AREAS.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
THE DANGEROUS HEAT WAVE WILL CONTINUE THROUGH THE DAY SATURDAY WITH
THE UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN SATURDAY NIGHT. HEAT
HEADLINES WILL LIKELY BE NEEDED FOR THE BEGINNING OF THE WEEKEND. A
STRONGER SHORTWAVE WILL APPROACH THE AREA SATURDAY NIGHT HELPING
SUNDAY AND MONDAYS TEMPS TO BE A BIT MORE MILD. A CANADIAN HIGH
PRESSURE SYSTEM MAY START TO BUILD IN FROM THE NORTHWEST AT THE
BEGINNING OF THE WORK WEEK.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SCATTERED TSRA POSSIBLE THIS AFTERNOON ACROSS THE NORTHEAST TERMINAL
SITES. CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING THIS
EVENING. PATCHY MVFR FOG EXPECTED TOWARDS SUNRISE. NO CIG/VSBY
RESTRICTIONS ANTICIPATED ON WEDNESDAY.
MOSTLY VFR CONDITIONS EXPECTED THURSDAY THROUGH SATURDAY. SOME
SHOWERS AND THUNDERSTORMS COULD LOCALLY REDUCE VISIBILITIES IN THE
AFTERNOONS WITH PREVAILING LIGHT NORTHWESTERLY FLOW OVER THE CWA.
&&
.MARINE...
WEAK BOUNDARY TO PUSH SOUTH ACROSS THE WATERS THROUGH TOMORROW. HIGH
PRESSURE BUILDS BEHIND THE FRONT. NO HEADLINES ANTICIPATED...AS FLOW
REMAINS AOB 10 KT.
NO MARINE HEADLINES ARE EXPECTED FROM THURSDAY THROUGH THE WEEKEND.
A WEAK BOUNDARY WILL MOVE ACROSS THE WATERS FRIDAY AFTERNOON WITH
THE POTENTIAL FOR ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS OVER
NORTHERN PORTIONS OF THE CHESAPEAKE BAY.
&&
.CLIMATE...
HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS THE REGION THIS WEEK.
RECORDS MAY BE MET AT BWI DCA AND IAD THURSDAY THROUGH SATURDAY.
RECORD HIGH TEMPERATURES
THU FRI SAT
BWI 104 1930 101 1957 102 1991
DCA 104 1926 103 1926 101 1991
IAD 101 1991 98 1998 99 1991
RECORD HIGH MINIMUM TEMPERATURES
THU FRI SAT
BWI 83 1930 81 1885 79 1978
DCA 82 1987 81 1987 81 1978
IAD 77 1987 75 1994 73 1978
&&
.EQUIPMENT...
THE NWR TRANSMITTER AT FROSTBURG IS CURRENTLY OFFLINE OWING TO
SCHEDULED MAINTENANCE ON THE TELEPHONE LINE CIRCUIT. PENDING
COMPLICATIONS...THE TELEPHONE COMPANY BELIEVES THE CIRCUIT WILL BE
OPERATIONAL BY 6AM...AT WHICH TIME THE BROADCAST WILL RESUME.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR DCZ001.
MD...EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR MDZ003>007-009>011-013-014-016>018.
VA...EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR VAZ025>031-036>040-042-050>057-501-502.
WV...EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR WVZ051>053.
MARINE...NONE.
&&
LISTEMAA/LASORSA/LARSEN/SHEFFIELDHazardous weather outlook, Jul 19, 1:27 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
227 PM EDT TUE JUL 19 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
227 PM EDT TUE JUL 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
EXCESSIVE HEAT OUTLOOK...THE COMBINATION OF TEMPERATURES NEAR
100 DEGREES AND VERY HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN
EXCESS OF 105 DEGREES THURSDAY THROUGH SATURDAY AFTERNOONS.
DANGEROUS HEAT INDICES BETWEEN 110 AND 115 DEGREES ARE POSSIBLE ON
FRIDAY AND SATURDAY AFTERNOONS. AN EXCESSIVE HEAT WATCH HAS BEEN
ISSUED FOR THURSDAY FROM NOON TO 8 PM. SEE WBCNPWLWX FOR FURTHER
DETAILS.
THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH
DAY THE HEAT LASTS. ANYONE WITH PLANS THURSDAY THROUGH SATURDAY OF
SPENDING TIME OUTSIDE...OR INVOLVED IN STRENUOUS OUTDOOR
ACTIVITY...WILL BE SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE
THREATENING HEAT ILLNESSES. CITY AND COUNTY GOVERNMENTS SHOULD
PREPARE FOR THE IMPACTS OF AN EXTENDED PERIOD OF EXCESSIVE HEAT.
FOR FURTHER HEAT SAFETY INFORMATION GO TO WEATHER.GOV.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON AND
EVENING.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-201000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
227 PM EDT TUE JUL 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
...EXCESSIVE HEAT OUTLOOK...
EXCESSIVE HEAT OUTLOOK...THE COMBINATION OF TEMPERATURES NEAR
100 DEGREES AND VERY HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN
EXCESS OF 105 DEGREES THURSDAY THROUGH SATURDAY AFTERNOONS.
DANGEROUS HEAT INDICES BETWEEN 110 AND 115 DEGREES ARE POSSIBLE ON
FRIDAY AND SATURDAY AFTERNOONS. AN EXCESSIVE HEAT WATCH HAS BEEN
ISSUED FOR THURSDAY FROM NOON TO 8 PM EAST OF THE POTOMAC
HIGHLANDS. SEE WBCNPWLWX FOR FURTHER DETAILS.
THE IMPACTS OF HEAT STRESS ARE CUMULATIVE...AND INCREASE EACH
DAY THE HEAT LASTS. ANYONE WITH PLANS THURSDAY THROUGH SATURDAY OF
SPENDING TIME OUTSIDE...OR INVOLVED IN STRENUOUS OUTDOOR
ACTIVITY...WILL BE SUSCEPTIBLE TO SERIOUS AND POTENTIALLY LIFE
THREATENING HEAT ILLNESSES. CITY AND COUNTY GOVERNMENTS SHOULD
PREPARE FOR THE IMPACTS OF AN EXTENDED PERIOD OF EXCESSIVE HEAT.
FOR FURTHER HEAT SAFETY INFORMATION GO TO WEATHER.GOV.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON AND
EVENING.
In the hours before
Special weather statement, Jul 19, 2:20 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
320 PM EDT TUE JUL 19 2011
MDZ004-005-009-010-192015-
CARROLL MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-
320 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS TO AFFECT CARROLL...FREDERICK...HOWARD AND
MONTGOMERY COUNTIES...
AT 319 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
UNIONVILLE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE MOUNT AIRY AND SYKESVILLE.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND A QUICK HALF INCH TO ONE
INCH OF RAIN CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3938 7692 3925 7715 3948 7733 3958 7715
TIME...MOT...LOC 1919Z 324DEG 8KT 3946 7717
HTS
Special weather statement, Jul 19, 2:22 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT TUE JUL 19 2011
MDZ005-006-011-192015-
CARROLL MD-NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
322 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE AND
SOUTHERN BALTIMORE COUNTIES...
AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BORING...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE REISTERSTOWN...OWINGS MILLS...
COCKEYSVILLE...RANDALLSTOWN...PIKESVILLE...FALLSTAFF...LOCHEARN AND
TOWSON.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 MPH...SMALL HAIL...AND A QUICK HALF INCH TO ONE
INCH OF RAIN CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3944 7652 3931 7681 3952 7694 3959 7682
TIME...MOT...LOC 1921Z 323DEG 9KT 3950 7681
HTS
Special weather statement, Jul 19, 2:24 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT TUE JUL 19 2011
MDZ011-014-192030-
ANNE ARUNDEL MD-SOUTHERN BALTIMORE MD-
324 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORM TO AFFECT ANNE ARUNDEL COUNTY AND THE CITY OF
BALTIMORE...
AT 324 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BALTIMORE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE LOCUST POINT...HIGHLANDTOWN...JOSEPHINE
LEE...BROOKLYN PARK...TURNERS STATION...SPARROWS POINT AND RIVERIA
BEACH.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND A QUICK HALF INCH OF RAIN CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3919 7644 3921 7646 3920 7649 3925 7655
3926 7660 3924 7657 3922 7656 3922 7652
3920 7653 3917 7649 3918 7646 3911 7655
3930 7671 3934 7658 3921 7641
TIME...MOT...LOC 1924Z 320DEG 8KT 3928 7661
HTSSpecial weather statement, Jul 19, 2:56 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
356 PM EDT TUE JUL 19 2011
VAZ025-026-192100-
AUGUSTA VA-ROCKINGHAM VA-
356 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORM TO AFFECT AUGUSTA AND ROCKINGHAM COUNTIES...
AT 356 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF CHURCHVILLE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE GROTTOES AND CRIMORA.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND A QUICK HALF-INCH OF RAIN CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3825 7873 3799 7891 3819 7924 3837 7912
TIME...MOT...LOC 1956Z 293DEG 14KT 3825 7912
HTS
Special weather statement, Jul 19, 3:08 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 PM EDT TUE JUL 19 2011
MDZ014-192030-
ANNE ARUNDEL MD-
408 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORM TO AFFECT ANNE ARUNDEL COUNTY...
AT 407 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SEVERN RIVER...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE SILLERY BAY...GIBSON ISLAND AND PINEHURST.
WIND GUSTS OF 40 TO 50 MPH AND A QUICK HALF INCH OF RAIN CAN BE
EXPECTED WITH THIS STORM.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3899 7643 3898 7646 3895 7644 3892 7645
3893 7654 3907 7655 3910 7641 3909 7641
3905 7642 3901 7638
TIME...MOT...LOC 2007Z 267DEG 10KT 3901 7648
HTSThunderstorm Wind, Anne Arundel
- When
- July 19, 3:15 PM EST
- Where
- Anne Arundel County, 0.22 mi NNW of Revell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.073, -76.532
A large branch fell across a drive way in Severna Park.
Thunderstorm Wind, Washington
- When
- July 19, 5:02 PM EST
- Where
- Washington County, 0.88 mi NE of Bakersville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 39.528, -77.737
A big tree was snapped off about twenty feet above the ground. Thirty to forty trees were uprooted and a Hay Wagon was blown over. A large tree also fell onto a garage.
Thunderstorm Wind, Washington
- When
- July 19, 5:05 PM EST
- Where
- Washington County, 2.07 mi N of Keedysville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.510, -77.700
Multiple reports of trees were down between State Highway 65 and Route 40.
Thunderstorm Wind, Calvert
- When
- July 19, 7:04 PM EST
- Where
- Calvert County, 1.08 mi E of Wallville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.420, -76.500
A tree fell near Garrity road.
Thunderstorm Wind, Calvert
- When
- July 19, 7:04 PM EST
- Where
- Calvert County, 0.44 mi E of Wallville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 38.419, -76.512
A roof was blown off a barn and there were multiple downed trees.
Thunderstorm Wind, St. Mary'S
- When
- July 19, 7:06 PM EST
- Where
- St. Mary'S County, 2.39 mi SSE of Sotterley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 38.351, -76.506
Numerous tree branches were down.
Thunderstorm Wind, St. Mary'S
- When
- July 19, 7:06 PM EST
- Where
- St. Mary'S County, 1.97 mi SSE of Sotterley
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.352, -76.522
Tops of pine trees were sheared off about ten to fifteen feet above ground. A tree that was twenty inches in diameter was twisted.
Thunderstorm Wind, St. Mary'S
- When
- July 19, 7:10 PM EST
- Where
- St. Mary'S County, 0.28 mi NNE of Lnrdtwn St Marys Arp
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.324, -76.547
Several trees were down near the intersection of Clarkes Landing Road and MD Route 235.
Thunderstorm Wind, St. Mary'S
- When
- July 19, 7:10 PM EST
- Where
- St. Mary'S County, 1.77 mi ENE of Lnrdtwn St Marys Arp
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.330, -76.520
About twenty to thirty trees were down around the Hollywood area.
Thunderstorm Wind, St. Mary'S
- When
- July 19, 7:10 PM EST
- Where
- St. Mary'S County, 1.45 mi NE of Hollywood
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.367, -76.564
Multiple large trees were down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Wyoming, July 19, 20114 deaths · 2 injured · 1 event
- Excessive Heat in Missouri, July 19 to 24, 20111 death · 1 injured · $21,000 · 11 events
- Flash Flooding in Ohio, July 19, 2011$4.3 million · 6 events
- Flash Flooding and Hail in Wisconsin, July 19, 2011$830,000 · 65 kt wind · 10 events
- Tornado and Hail in Wisconsin, July 19, 2011$530,000 · EF0 · 19 events
- Flash Flooding and Hail in North Dakota, July 19, 2011$376,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Winds in Minnesota, July 19, 2011$252,000 · 60 kt wind · 14 events
- Excessive Heat and Heat in Kentucky, July 19 to 24, 20115 injured · 32 events
- Damaging Winds and Lightning Strikes in New Jersey, July 19, 2011$67,000 · 52 kt wind · 15 events
- Flash Flood in Louisiana, July 19, 2011$100,000 · 1 event
- Flash Flood and Lightning Strike in Texas, July 19, 2011$80,000 · 2 events
- Hail and Damaging Winds in Kentucky, July 19, 2011$53,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335083, 335084, 335085, 335086, 335092, 335087, 335088, 335089, 335090, 335091.